Alert archive / Arkansas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 521, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 22, 2006, 3:37 AM CDT for Prairie County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2006, 3:37 AM CDT (08:37 UTC)
- Expired
- Sep 22, 2006, 4:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Prairie County, AR
The radar
The Little Rock radar (KLZK), 71 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 9:30 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1789 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLZK 220837
SVRLZK
ARC117-220900-
/O.NEW.KLZK.SV.W.0521.060922T0837Z-060922T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
337 AM CDT FRI SEP 22 2006
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PRAIRIE COUNTY IN CENTRAL ARKANSAS
* UNTIL 400 AM CDT
* AT 333 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR HAZEN...AND MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DES ARC AROUND 345 AM CDT...
&&
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3480 9168 3488 9168 3503 9146 3505 9141
3505 9137 3491 9137 3490 9138 3487 9134
3481 9140 3471 9160
$$
321 follow-up statement
000
WWUS54 KLZK 220848
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
348 AM CDT FRI SEP 22 2006
ARC117-220900-
/O.CON.KLZK.SV.W.0521.000000T0000Z-060922T0900Z/
PRAIRIE AR-
348 AM CDT FRI SEP 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN PRAIRIE COUNTY...
AT 346 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR MESA...
OR ABOUT NEAR HAZEN...MOVING NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LETCHWORTH...BISCOE...HARRYS...BRASFIELD...DES ARC...PLUNKETTS...
BARNES LAKE...SAND HILL...LITTLE DIXIE AND BIG TWIN LAKE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FRIDAY MORNING FOR
WESTERN ARKANSAS.
LAT...LON 3480 9168 3488 9168 3503 9146 3505 9141
3505 9137 3491 9137 3490 9138 3487 9134
3481 9140 3471 9160
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:20 AM CDT, 17 minutes earlier.
Area forecast discussion, Sep 22, 3:20 AM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 320 AM CDT FRI SEP 22 2006 .DISCUSSION... WARM FRONT CONTINUES TO MOVE NORTHWARD THROUGH CENTRAL ARKANSAS ATTM...WITH ELEVATED STORMS BEHIND IT AND ONLY ISOLATED SHOWERS IN THE WARM SECTOR. MOISTURE WILL CONTINUE TO INCREASE AS THE WARM SECTOR ADVANCES NORTHWARD. SURFACE-BASED HEATING...ALONG WITH OUTFLOW FROM PREVIOUS STORMS WILL ALLOW FOR RE-DEVELOPMENT TODAY...WITH SEVERE STORMS ONCE AGAIN POSSIBLE. GRADIENT BETWEEN 989 MB LOW IN THE PLAINS AND HIGH PRESSURE OVER THE SOUTHEASTERN CONUS WILL PRODUCE GUSTY WINDS THROUGH THIS EVENING. FOR THIS REASON...HAVE POSTED A LAKE WIND ADVISORY FOR THE ENTIRE AREA THROUGH EARLY EVENING. FRONT WILL MOVE INTO THE AREA ON SATURDAY...WITH MORE STORMS DEVELOPING ALONG AND AHEAD OF THE SYSTEM. AGAIN...SOME STORMS COULD BE SEVERE. SEVERE THREAT BOTH DAYS WILL RUN THE GAMUT. STEEPENING LAPSE RATES WILL INCREASE THE HAIL THREAT...WHILE INCREASING SHEAR AND HELICITY WILL AID IN THE DAMAGING WINDS AND TORNADO THREAT. FRONT LOOKS TO CLEAR THE AREA ON SUNDAY...WITH HIGH PRESSURE PUSHING BACK INTO THE REGION. UPPER LEVEL FLOW WILL REMAIN ZONAL TO NORTHWESTERLY...WITH TEMPERATURES NEAR TO SLIGHLY BELOW NORMAL MONDAY THROUGH FRIDAY. ANOTHER SYSTEM WILL AFFECT THE AREA AT MID- WEEK...ONCE AGAIN BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 85 72 83 62 / 50 50 70 70 HARRISON AR 85 69 77 52 / 60 70 70 70 HOT SPRINGS AR 86 74 84 61 / 50 50 70 70 PINE BLUFF AR 86 75 86 63 / 40 60 60 60 MOUNTAIN HOME AR 82 70 78 53 / 60 70 70 70 MONTICELLO AR 88 76 87 64 / 40 40 60 60 SEARCY AR 83 69 84 59 / 50 50 70 70 MOUNT IDA AR 86 71 83 56 / 50 50 70 70 RUSSELLVILLE AR 83 67 78 54 / 50 60 70 70 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 7 AM FRIDAY TO 8 PM FRIDAY FOR ARZ003- ARZ004-ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016- ARZ021-ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033- ARZ034-ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044- ARZ045-ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057- ARZ062-ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && SHORT AND LONG TERM...57
Hazardous weather outlook, Sep 21, 1:05 PM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 105 PM CDT THU SEP 21 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-221000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 105 PM CDT THU SEP 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A STRONG UPPER LEVEL LOW WILL MOVE NORTHEAST TODAY BRINGING WARM HUMID AIR TO THE STATE. AS A BOUNDARY APPROACHES FROM THE WEST...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SOME OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. THE BEST CHANCE OF SEVERE WEATHER WILL BE LATE THIS AFTERNOON INTO THE EVENING HOURS...MAINLY IN AREAS WEST OF LITTLE ROCK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WARM HUMID AIR WILL REMAIN OVER THE STATE FRIDAY AND SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR FRIDAY...WITH ISOLATED SEVERE WEATHER POSSIBLE. AS A COLD FRONT APPROACHES SATURDAY...A LINE OF STRONG TO SEVERE SHOWERS AND THUNDERSTORMS WILL DEVELOP. THE MAIN CONCERN WITH THIS LINE WILL BE DAMAGING WINDS...BUT THERE IS ALSO THE POSSIBILITY OF LARGE HAIL AND ISOLATED TORNADOES. VERY HEAVY RAIN IS ALSO POSSIBLE IN THE STRONGEST THUNDERSTORMS. ALL HAZARDOUS WEATHER WILL BE OUT OF THE AREA BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT MOSTLY IN WESTERN ARKANSAS. VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
In the hours before
Local storm report, Sep 21, 11:06 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1106 PM CDT THU SEP 21 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG GRANNIS 34.24N 94.32W
09/21/2006 POLK AR LAW ENFORCEMENT
TREES DOWN.
1023 PM HAIL HATFIELD 34.49N 94.38W
09/21/2006 E0.75 INCH POLK AR LAW ENFORCEMENT
&&
28Local storm report, Sep 22, 1:37 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
137 AM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL SWIFTON 35.82N 91.13W
09/22/2006 E0.25 INCH JACKSON AR EMERGENCY MNGR
1257 AM TSTM WND DMG BATESVILLE 35.77N 91.62W
09/22/2006 INDEPENDENCE AR LAW ENFORCEMENT
POWER LINES DOWN
0124 AM HAIL HASKELL 34.51N 92.64W
09/22/2006 E0.75 INCH SALINE AR LAW ENFORCEMENT
0125 AM TSTM WND DMG MALVERN 34.37N 92.82W
09/22/2006 HOT SPRING AR LAW ENFORCEMENT
LARGE LIMBS DOWN.
&&
TBRAYLocal storm report, Sep 22, 1:51 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
151 AM CDT FRI SEP 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 PM TSTM WND DMG WELSH 34.35N 93.47W
09/21/2006 MONTGOMERY AR LAW ENFORCEMENT
TREES DOWN ON PIGEON ROOST ROAD.
&&
TBRAYThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 10:04 PM CDT | Tornado Warning | LZK | Polk | 56 min |
| Sep 21, 11:04 PM CDT | Tornado Warning | LZK | Montgomery, Pike | 56 min |
| Sep 22, 12:04 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring | 56 min |
| Sep 22, 12:38 AM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence | 52 min |
| Sep 22, 1:07 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 53 min |
| Sep 22, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery, Perry, Yell | 26 min |
| Sep 22, 2:38 AM CDT | Severe Thunderstorm Warning | LZK | Saline | 37 min |
| Sep 22, 2:43 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 36 hr |
| Sep 22, 4:42 AM CDT | Severe Thunderstorm Warning | LZK | Woodruff | 48 min |
| Sep 22, 4:45 AM CDT | Severe Thunderstorm Warning | LZK | Izard, Stone | 45 min |
| Sep 22, 5:25 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Stone | 35 min |
| Sep 22, 6:00 AM CDT | Severe Thunderstorm Warning | LZK | Independence, Sharp | 30 min |
| Sep 22, 12:55 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 35 min |
| Sep 22, 1:10 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 50 min |
| Sep 22, 1:21 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion, Searcy | 39 min |
| Sep 22, 1:37 PM CDT | Tornado Warning | LZK | Searcy | 38 min |
| Sep 22, 2:11 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 34 min |
| Sep 22, 2:27 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 33 min |
| Sep 22, 2:34 PM CDT | Tornado Warning | LZK | Baxter, Izard, Stone | 26 min |
| Sep 22, 2:39 PM CDT | Tornado Warning | LZK | Fulton | 51 min |
| Sep 22, 3:00 PM CDT | Tornado Warning | LZK | Izard, Sharp | 60 min |
| Sep 22, 3:42 PM CDT | Severe Thunderstorm Warning | LZK | Boone | 48 min |
| Sep 22, 3:53 PM CDT | Tornado Warning | LZK | Newton | 52 min |
| Sep 22, 3:56 PM CDT | Tornado Warning | LZK | Boone | 34 min |
| Sep 22, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 39 min |
| Sep 22, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Marion, Searcy | 46 min |
| Sep 22, 4:53 PM CDT | Tornado Warning | LZK | Searcy | 37 min |
| Sep 22, 5:03 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry, Saline | 42 min |
| Sep 22, 5:06 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 24 min |
| Sep 22, 5:14 PM CDT | Tornado Warning | LZK | Baxter | 31 min |
| Sep 22, 5:22 PM CDT | Tornado Warning | LZK | Baxter, Stone | 38 min |
| Sep 22, 5:41 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 34 min |
| Sep 22, 5:47 PM CDT | Tornado Warning | LZK | Izard | 43 min |
| Sep 22, 5:51 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 24 min |
| Sep 22, 5:51 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Newton | 39 min |
| Sep 22, 6:00 PM CDT | Tornado Warning | LZK | Newton | 30 min |
| Sep 22, 6:16 PM CDT | Tornado Warning | LZK | Boone, Marion | 29 min |
| Sep 22, 6:20 PM CDT | Tornado Warning | LZK | Johnson | 25 min |
| Sep 22, 6:23 PM CDT | Tornado Warning | LZK | Sharp | 52 min |
| Sep 22, 6:32 PM CDT | Tornado Warning | LZK | Newton | 28 min |
| Sep 22, 6:40 PM CDT | Tornado Warning | LZK | Baxter, Marion | 50 min |
| Sep 22, 6:50 PM CDT | Severe Thunderstorm Warning | LZK | Fulton | 55 min |
| Sep 22, 6:56 PM CDT | Tornado Warning | LZK | Izard | 49 min |
| Sep 22, 6:59 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.